My daughter, 12 years has had radiotherapy to her pituitary gland for treatment of a tumour ( 2.5 years ago). I have seen her endocrine dr who says it is normal to have dark spotting, lasting only 1 or 2 days for months before the normal cycle kicks in. I am not sure, this has happened irregularly for last 4 months and since she has had strong irradiation to the pituitary gland, I am a bit worried. The dr seems to brush my concerns away! I am thinking of seeing another dr. I do not remember this happening to me, nor has it happened to any one else I know who has not had to go through treatment for cancer. I am concerned that her hormones might not be working properly. Can any one please offer any suggestions. P. s Her tumour was in the muscle pushing into her brain near this gland I in 100,000 people get this and although the tumour had completely gone after one year , I worry about the effects of the radiotherapy on her fertility in the future.
I understand your concerns but I would agree with your doctor. It is normal to have spotting and irregular periods before the normal cycle kicks in. This should not be anything to worry about. If this continues upto 2 years or the cycle is not regularized till 16 years of age, you may seek consultation with an endocrinologist.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.